IJPAM: Volume 116, No. 1 (2017)

Title

NUMERICAL SOLUTION OF UNSTEADY FLOW
BETWEEN PARALLEL PLATES USING
HAAR WAVELET-QUASILINEARIZATION METHOD

Authors

Harinakshi Karkera$^1$, Nagaraj N. Katagi$^2$
$^{1,2}$Department of Mathematics
Manipal Institute of Technology
Manipal University
Manipal, 576 104, INDIA

Abstract

The present study is concerned with the analysis of unsteady flow of viscous incompressible fluid between parallel rectangular and circular plates. The Navier-Stokes equations modelling the flow are transformed into a fourth order non-linear ordinary differential equation using a similarity transformation. The resulting equation is solved by a new efficient numerical scheme based on Haar wavelet-quasilinearization method. The solution representing pressure gradient is obtained for large values of Reynolds number. A comparison with numerical results generated by MATLAB routine bvp4c demonstrates that the proposed method is more efficient and promising technique for solving highly nonlinear two-point boundary value problems. The absolute error and rate of convergence of numerical results are computed to test the applicability and accuracy of the method.

History

Received: January 31, 2017
Revised: August 29, 2017
Published: September 14, 2017

AMS Classification, Key Words

AMS Subject Classification: 34A34, 34B15, 65T60
Key Words and Phrases: Haar wavelets, quasilinearization, operational matrix, squeezing flow

Download Section

Download paper from here.
You will need Adobe Acrobat reader. For more information and free download of the reader, see the Adobe Acrobat website.

Bibliography

1
P.S. Gupta, A.S. Gupta, Squeezing flow between parallel plates, Wear, 45, No. 2 (1977), 177-185, doi: https://doi.org/10.1016/0043-1648(77)90072-2.

2
G. Ramanaiah, Inertia effects in hydromagnetic lubrication, Applied Scientific Research, 19, No. 1 (1968), 213-219, doi: https://doi.org/10.1007/BF00383923.

3
P. Singh, V. Radhakrishnan, K.A. Narayan, Squeezing flow between parallel plates, Ingenieur-Archiv, 60, No. 4 (1990), 274-281, doi: https://doi.org/10.1007/BF00577864.

4
J.D. Jackson, A study of squeezing flow, Applied Scientific Research, Section A, 11, No. 1 (1963), 148-152, doi: https://doi.org/10.1007/BF03184719.

5
E. Chandrasekharan, G. Ramanaiah, Unsteady flow between rectangular plates and between circular plates, Wear, 91, No. 3 (1983), 307-318, doi: https://doi.org/10.1016/0043-1648(83)90075-3.

6
M. Van dyke, Fluid dynamics off the real axis, Engineering Science, Fluid Dynamics, 1 (1990) 355-366.

7
G. Adomian, Solving Frontier Problems in Physics: The decomposition method, Kluwer Academic Publishers, Netherlands (1994).

8
S. Liao, Beyond Perturbation: Introduction to the Homotopy Analysis Method, Chapman & Hall/CRC Press, Florida (2003).

9
J. Biazar, H. Ebrahimi, Chebyshev wavelets approach for nonlinear systems of Volterra integral equations, Computers and Mathematics with Applications, 63, No. 3 (2012), 608-616, doi: https://doi.org/10.1016/j.camwa.2011.09.059.

10
I. Daubechies, Ten Lectures on Wavelets, Society for Industrial and Applied Mathematics, Pennsylvania (1992).

11
L.A. Díaz, T.M. Martín, V. Vampa, Daubechies wavelet beam and plate finite elements, Finite Elements in Analysis and Design, 45, No. 3 (2009), 200-209, doi: https://doi.org/10.1016/j.finel.2008.09.006.

12
A. Grossmann, J. Morlet, Decomposition of Hardy functions into square integrable wavelets of constant shape, SIAM Journal on Mathematical Analysis, 15, No. 4 (1984), 723-736, doi: https://doi.org/10.1137/0515056.

13
H. Jafari, S.A. Yousefi, M.A. Firoozjaee, S. Momani, C.M. Khalique, Application of Legendre wavelets for solving fractional differential equations, Computers and Mathematics with Applications, 62, No. 3 (2011), 1038-1045, doi: https://doi.org/10.1016/j.camwa.2011.04.024.

14
C.F. Chen, C.H. Hsiao, Haar wavelet method for solving lumped and distributed-parameter systems, IEE Proceedings - Control Theory and Applications, 144, No. 1 (1997), 87-94, doi: https://doi.org/10.1049/ip-cta:19970702.

15
Ü. Lepik, Numerical solution of differential equations using Haar wavelets, Mathematics and Computers in Simulation, 68, No. 2 (2005), 127-143, doi: https://doi.org/10.1016/j.matcom.2004.10.005.

16
Ü. Lepik, Haar wavelet method for nonlinear integro-differential equations, Applied Mathematics and Computation, 176, No. 1 (2006), 324-333, doi: https://doi.org/10.1016/j.amc.2005.09.021.

17
Ü. Lepik, Application of the Haar wavelet transform to solving integral and differential equations, Proceedings of the Estonian Academy of Sciences. Physics. Mathematics, 56, No. 1 (2007), 28-46.

18
Ü. Lepik, Haar wavelet method for solving higher order differential equations, International Journal of Mathematics and Computation, 1, No. 8 (2008), 84-94.

19
G. Hariharan, K. Kannan, An overview of Haar wavelet method for solving differential and integral equations, World Applied Sciences Journal, 23. No. 12 (2013), 01-14, doi: https://doi.org/10.5829/idosi.wasj.2013.23.12.423.

20
H. Kaur, R.C. Mittal, V. Mishra, Haar wavelet quasilinearization approach for solving nonlinear boundary value problems, American Journal of Computational Mathematics, 1 (2011), 176-182, doi: https://doi.org/10.4236/ajcm.2011.13020.

21
U. Saeed, M. Rehman, Haar wavelet-quasilinearization technique for fractional nonlinear differential equations, Applied Mathematics and Computation, 220 (2013), 630-648, doi: https://doi.org/10.1016/j.amc.2013.07.018.

22
N.M. Bujurke, N.P. Pai, N.N. Katagi, V.B. Awati, Analytic continuation of series solution representing flow between plates, Indian Journal of Pure and Applied Mathematics, 35, No. 5 (2004), 587-598.

23
L. Debnath, Wavelet Transforms and Their Applications, Birkhaüser, Boston (2002).

24
R.E. Bellman, R.E. Kalaba, Quasilinearization and Nonlinear Boundary-Value Problems, American Elsevier Publishing Company, New York (1965).

25
V.B. Mandelzweig, F. Tabakin, Quasilinearization approach to nonlinear problems in physics with application to nonlinear ODEs, Computer Physics Communications, 141, No. 2 (2001), 268-281, doi: https://doi.org/10.1016/S0010-4655(01)00415-5.

26
J. Majak, B.S. Shvartsman, M. Kirs, M. Pohlak, H. Herranen, Convergence theorem for the Haar wavelet based discretization method, Composite Structures, 126 (2015), 227-232, doi: https://doi.org/10.1016/j.compstruct.2015.02.050.

27
L.F. Shampine, I. Gladwell, S. Thompson, Solving ODEs with MATLAB, Cambridge University Press, United Kingdom (2003).

How to Cite?

DOI: 10.12732/ijpam.v116i1.26 How to cite this paper?

Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2017
Volume: 116
Issue: 1
Pages: 269 - 284


Google Scholar; DOI (International DOI Foundation); WorldCAT.

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).